Wildfire, Randall
- When
- March 24, 4:00 PM CST to 8:00 PM CST
- Where
- Randall forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A wildfire five miles south southwest of Umbarger burned five hundred acres on the west side of Buffalo Lake. There were no reports of structure damage or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire five miles south southwest of Umbarger burned five hundred acres on the west side of Buffalo Lake. There were no reports of structure damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 24, 3:36 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CST FRI MAR 24 2006 .DISCUSSION... UPPER RIDGE AND STRENGTHENING LL JET WILL CONTRIBUTE TO A WARM WEEKEND. TEMPS SHOULD CLIMB INTO THE LOW 70S BY SUNDAY. WILL BE SOME FIRE WEATHER CONCERNS ON SUNDAY AS THE LEE TROUGH BUILDS INTO THE PANHANDLES. AT THIS POINT...RH VALUES APPEAR TO STAY JUST ABOVE 20 PERCENT AS DEW POINT TEMPS WILL REMAIN IN THE 30 DEGREE RANGE DUE TO THE LL JET PUMPING MOISTURE INTO THE PANHANDLES. SO WILL HOLD OFF ON ANY FIRE WATCHES FOR NOW. NEXT COLD FRONT MOVES INTO THE PANHANDLES MONDAY MORNING ALONG WITH THE BASE OF A PASSING UPPER LEVEL TROUGH. MODELS NOT TOTALLY IN AGREEMENT WITH THE NEXT UPPER SYSTEM...BUT OVERALL CONSENSUS IS THAT THE LOW WILL MOVE NORTH OF THE PANHANDLES. SHOULD MEAN LITTLE CHANCE OF PRECIP FOR THE PANHANDLES. UPPER RIDGE THEN BUILDS BACK OVER THE SOUTHERN PLAINS ON TUESDAY...BUT MODELS HINTING AT EMBEDDED SHORT WAVES WITHIN THE SW FLOW ALOFT. LL JET ALSO SET UP AGAIN AND BEGINS ADVECTING GULF MOISTURE INTO THE PANHANDLES. COULD SEE SOME SHOWERS AND THUNDERSTORMS WITH THE INTERACTION BETWEEN THE SHORT WAVE AND LL MOISTURE. ON TUESDAY...THE EAST TO SOUTHEAST SURFACE WINDS WILL ALLOW FOR DECENT LL SHEAR SO THINKING SLIGHT CHANCE POPS ARE NOT OUT OF THE QUESTION FROM TUESDAY INTO WEDNESDAY. FOLLOWING THAT...CONTINUED SHORT WAVE ENERGY AND UPPER LEVEL COLD AIR WILL CONTRIBUTE TO THE INSTABILITY AND BRING THE POTENTIAL FOR THUNDERSTORMS THROUGH DAY 7. LEFT SPOTTY SLIGHT CHANCE MENTIONING IN MOSTLY IN LINE WITH MEX GUIDANCE...BUT NOT POSITIVE THAT STORMS WILL REACH MORE THAN THE EASTERN PORTION OF THE PANHANDLES. OTHERWISE...KEPT MOSTLY IN LINE WITH MEX GUIDANCE EXCEPT FOR COOLER TEMPS ON THURSDAY IN RESPONSE TO A FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 32 64 38 69 / 0 0 0 0 BEAVER OK 29 59 37 70 / 0 0 0 0 BOISE CITY OK 28 59 34 70 / 0 0 0 0 BORGER TX 31 66 45 74 / 0 0 0 0 BOYS RANCH TX 32 66 41 71 / 0 0 0 0 CANYON TX 31 66 37 70 / 0 0 0 0 CLARENDON TX 31 66 39 70 / 0 0 0 0 DALHART TX 30 63 35 69 / 0 0 0 0 GUYMON OK 29 65 33 71 / 0 0 0 0 HEREFORD TX 31 67 39 72 / 0 0 0 0 LIPSCOMB TX 30 61 37 69 / 0 0 0 0 PAMPA TX 31 63 41 72 / 0 0 0 0 SHAMROCK TX 30 64 39 70 / 0 0 0 0 WELLINGTON TX 31 66 41 70 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST FRI MAR 24 2006 OKZ001>003-TXZ001>020-251200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ENHANCED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND BREEZY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496263.